MAUDE Adverse Event Report: SYNTHES GMBH 2.0 VOLT(TM) CRTX/LCKNG DRILL GUIDE FOR 1.5MM DRILL BITS; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 2.0 VOLT(TM) CRTX/LCKNG DRILL GUIDE FOR 1.5MM DRILL BITS; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.420.156
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: h3, h6: part: 03.420.156 synthes lot: j017967 supplier lot: 79413811-j017967 supplier: (b)(4).Release to warehouse date: 29 january 2025 no nonconformance reports (ncrs) generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the device broken from one of the lateral drill guides.The broken fragment was not returned for evaluation.The device arrived without packaging, therefore, the allegation upon receipt cannot be confirmed.Once the product leaves j&j medtech orthopedics control, it is unknown what environment conditions the packaged products are exposed to during that time.Therefore the suspected cause is traced to transport/storage outside of j&j medtech orthopaedics' control.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the 2.0 volt(tm) crtx/lckng drl gd f/1.5 db would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The drawings reflecting the current and manufactured revisions were reviewed.
 
Event or Problem Description
It was reported that the hospital purchased a new volt mini frag and found that item 2.0 volt crtx/lckng drill guide for 1.5mm drill bits was broken in the packaging.There were no patient consequences.

Brand Name
2.0 VOLT(TM) CRTX/LCKNG DRILL GUIDE FOR 1.5MM DRILL BITS
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
BRIDGEWATER DISTRIBUTION
50 scotland boulevard
bridgewater MA 02324
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22089608
Report Number8030965-2025-05233
Device Sequence Number20566800
Product Code FZX
UDI-Device Identifier10886982336248
UDI-Public(01)10886982336248(10)J017967
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.420.156
Device Lot NumberJ017967
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2025
Initial Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown